Alert archive / Nebraska / Winter Weather Advisories in 2020
Winter Weather Advisory 21, NWS North Platte, NE
NWS North Platte, NE issued this winter weather advisory at Dec 28, 2020, 1:59 AM MST for 26 counties in Nebraska. It took effect at Dec 28, 2020, 5:00 PM MST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2020, 1:59 AM MST (08:59 UTC)
- In effect from
- Dec 28, 2020, 5:00 PM MST
- Expired
- Dec 29, 2020, 4:59 PM MST
- In force
- 24 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563 WWUS43 KLBF 280859 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 259 AM CST Mon Dec 28 2020 NEZ005>010-028-029-281700- /O.UPG.KLBF.WS.A.0006.201229T0000Z-201230T0600Z/ /O.NEW.KLBF.WW.Y.0021.201229T0300Z-201230T0600Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garfield-Wheeler- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Burwell, Bartlett, and Ericson 259 AM CST Mon Dec 28 2020 /159 AM MST Mon Dec 28 2020/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT... * WHAT...Mixed precipitation expected. Total snow accumulations of 3 to 5 inches and ice accumulations of a light glaze. Locally heavier snow accumulations are possible. Some blowing and drifting snow is expected. * WHERE...Portions of north central Nebraska. * WHEN...From 9 PM CST /8 PM MST/ this evening to midnight CST /11 PM MST/ Tuesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ025>027-036>038-057-059-281700- /O.UPG.KLBF.WS.A.0006.201229T0000Z-201230T0600Z/ /O.NEW.KLBF.WW.Y.0021.201229T0000Z-201230T0600Z/ Thomas-Blaine-Loup-McPherson-Logan-Custer-Keith-Lincoln- Including the cities of Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, and North Platte 259 AM CST Mon Dec 28 2020 /159 AM MST Mon Dec 28 2020/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT... * WHAT...Mixed precipitation expected. Total snow accumulations of 3 to 5 inches and ice accumulations of a light glaze. Locally heavier snow accumulations are possible. Some blowing and drifting snow is expected. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...From 6 PM CST /5 PM MST/ this evening to midnight CST /11 PM MST/ Tuesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ023-024-035-058-281700- /O.NEW.KLBF.WW.Y.0021.201229T0000Z-201230T0600Z/ Grant-Hooker-Arthur-Perkins- Including the cities of Hyannis, Mullen, Arthur, and Grant 159 AM MST Mon Dec 28 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 3 to 5 inches and ice accumulations of a light glaze. Locally heavier snow accumulations are possible. Some blowing and drifting snow is expected. * WHERE...Grant, Hooker, Arthur and Perkins Counties. * WHEN...From 5 PM this afternoon to 11 PM MST Tuesday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ069>071-281700- /O.NEW.KLBF.WW.Y.0021.201229T0000Z-201230T0600Z/ Chase-Hayes-Frontier- Including the cities of Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 259 AM CST Mon Dec 28 2020 /159 AM MST Mon Dec 28 2020/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT... * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 3 inches and ice accumulations of up to one tenth of an inch. * WHERE...Chase, Hayes and Frontier Counties. * WHEN...From 6 PM CST /5 PM MST/ this evening to midnight CST /11 PM MST/ Tuesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ004-022-056-094-281700- /O.NEW.KLBF.WW.Y.0021.201229T0000Z-201230T0600Z/ Sheridan-Garden-Deuel-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore 259 AM CST Mon Dec 28 2020 /159 AM MST Mon Dec 28 2020/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. Some blowing and drifting snow is expected. * WHERE...Sheridan, Garden, Deuel and Western Cherry Counties. * WHEN...From 6 PM CST /5 PM MST/ this evening to midnight CST /11 PM MST/ Tuesday night. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ Taylor For more information from the National Weather Service visit http://weather.gov/lbf
4 follow-up statements
294 WWUS43 KLBF 282112 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 312 PM CST Mon Dec 28 2020 NEZ005>010-028-029-291100- /O.CON.KLBF.WW.Y.0021.201229T0300Z-201230T0600Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garfield-Wheeler- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Burwell, Bartlett, and Ericson 312 PM CST Mon Dec 28 2020 /212 PM MST Mon Dec 28 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT... * WHAT...Snow expected with a period of mixed precipitation. Total snow accumulations of 3 to 5 inches with locally higher amounts possible. Ice accumulations of a light glaze. * WHERE...North central Nebraska. * WHEN...From 9 PM CST /8 PM MST/ this evening to midnight CST /11 PM MST/ Tuesday night. * IMPACTS...Plan on hazardous conditions and slippery roads. Some blowing snow will also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ023>027-035>038-057>059-291100- /O.CON.KLBF.WW.Y.0021.201229T0000Z-201230T0600Z/ Grant-Hooker-Thomas-Blaine-Loup-Arthur-McPherson-Logan-Custer- Keith-Perkins-Lincoln- Including the cities of Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, Grant, and North Platte 312 PM CST Mon Dec 28 2020 /212 PM MST Mon Dec 28 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT... * WHAT...Snow expected with a period of mixed precipitation. Total snow accumulations of 3 to 5 inches and ice accumulations of a light glaze. * WHERE...Portions of southwest and west central Nebraska. * WHEN...Until midnight CST /11 PM MST/ Tuesday night. * IMPACTS...Plan on hazardous conditions and slippery roads. Some blowing snow will also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ069>071-291100- /O.CON.KLBF.WW.Y.0021.201229T0000Z-201230T0600Z/ Chase-Hayes-Frontier- Including the cities of Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 312 PM CST Mon Dec 28 2020 /212 PM MST Mon Dec 28 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT... * WHAT...Snow expected with a period of mixed precipitation. Total snow accumulations of 2 to 4 inches and ice accumulations of a light glaze. * WHERE...Hayes, Chase and Frontier Counties. * WHEN...Until midnight CST /11 PM MST/ Tuesday night. * IMPACTS...Plan on hazardous conditions and slippery roads. Some blowing snow will also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ004-022-056-094-291100- /O.CON.KLBF.WW.Y.0021.201229T0000Z-201230T0600Z/ Sheridan-Garden-Deuel-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore 312 PM CST Mon Dec 28 2020 /212 PM MST Mon Dec 28 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT... * WHAT...Snow expected with total snow accumulations of 3 to 5 inches. * WHERE...Portions of the eastern panhandle and northwest Nebraska. * WHEN...Until midnight CST /11 PM MST/ Tuesday night. * IMPACTS...Plan on hazardous conditions and slippery roads. Some blowing snow will also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
309 WWUS43 KLBF 291023 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 423 AM CST Tue Dec 29 2020 NEZ005>010-028-029-300600- /O.CON.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garfield-Wheeler- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Burwell, Bartlett, and Ericson 423 AM CST Tue Dec 29 2020 /323 AM MST Tue Dec 29 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Snow. Light freezing rain could mix in with the snow. Additional snow accumulations of 2 to 4 inches and ice accumulations of a light glaze. Patchy blowing snow is possible. * WHERE...Portions of north central Nebraska. * WHEN...Until midnight CST /11 PM MST/ tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning and evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ023>027-035>038-057>059-300600- /O.CON.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/ Grant-Hooker-Thomas-Blaine-Loup-Arthur-McPherson-Logan-Custer- Keith-Perkins-Lincoln- Including the cities of Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, Grant, and North Platte 423 AM CST Tue Dec 29 2020 /323 AM MST Tue Dec 29 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Snow. Light freezing rain could mix in with the snow. Additional snow accumulations of 1 to 3 inches and ice accumulations of a light glaze. Patchy blowing snow is possible. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...Until midnight CST /11 PM MST/ tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ069>071-300600- /O.CON.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/ Chase-Hayes-Frontier- Including the cities of Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 423 AM CST Tue Dec 29 2020 /323 AM MST Tue Dec 29 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...A mix of snow and freezing rain. Additional snow accumulations of up to one inch and ice accumulations of a light glaze. * WHERE...Hayes, Chase and Frontier Counties. * WHEN...Until midnight CST /11 PM MST/ tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ004-022-056-094-300600- /O.CON.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/ Sheridan-Garden-Deuel-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore 423 AM CST Tue Dec 29 2020 /323 AM MST Tue Dec 29 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Garden, Sheridan, Deuel and Western Cherry Counties. * WHEN...Until midnight CST /11 PM MST/ tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
554 WWUS43 KLBF 292108 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 308 PM CST Tue Dec 29 2020 NEZ005>010-028-029-300600- /O.CON.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garfield-Wheeler- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Burwell, Bartlett, and Ericson 308 PM CST Tue Dec 29 2020 /208 PM MST Tue Dec 29 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Snow showers, patchy blowing snow, and possible freezing drizzle. Little to no additional snow accumulation. * WHERE...North central Nebraska. * WHEN...Until midnight CST /11 PM MST/ tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ023>027-035>038-057>059-300600- /O.CON.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/ Grant-Hooker-Thomas-Blaine-Loup-Arthur-McPherson-Logan-Custer- Keith-Perkins-Lincoln- Including the cities of Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, Grant, and North Platte 308 PM CST Tue Dec 29 2020 /208 PM MST Tue Dec 29 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Snow showers, patchy blowing snow, and possible freezing drizzle. Little to no additional snow accumulation. * WHERE...Southwest and west central Nebraska. * WHEN...Until midnight CST /11 PM MST/ tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ069>071-300600- /O.CON.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/ Chase-Hayes-Frontier- Including the cities of Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 308 PM CST Tue Dec 29 2020 /208 PM MST Tue Dec 29 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Snow showers and possible freezing drizzle. Little to no additional snow accumulation. * WHERE...Hayes, Chase and Frontier Counties. * WHEN...Until midnight CST /11 PM MST/ tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ004-022-056-094-300600- /O.CON.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/ Sheridan-Garden-Deuel-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore 308 PM CST Tue Dec 29 2020 /208 PM MST Tue Dec 29 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Snow showers and patchy blowing snow. Little to no additional snow accumulation. * WHERE...Garden, Sheridan, Deuel and Western Cherry Counties. * WHEN...Until midnight CST /11 PM MST/ tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
726 WWUS43 KLBF 292359 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 559 PM CST Tue Dec 29 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-300100- /O.CAN.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 559 PM CST Tue Dec 29 2020 /459 PM MST Tue Dec 29 2020/ ...WINTER WEATHER ADVISORY IS CANCELLED... Some light snow or brief freezing drizzle may still be possible this evening, but the worst of the conditions have ended across western and north central Nebraska. $$ For more information from the National Weather Service visit http://weather.gov/lbf
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter weather advisory went out at Dec 27, 10:16 PM MST, 3 hours 43 minutes earlier.
Area forecast discussion, Dec 27, 10:16 PM MST, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1116 PM CST Sun Dec 27 2020 .SHORT TERM...(This evening through Monday night) Issued at 216 PM CST Sun Dec 27 2020 Tonight through Monday night focus remains on the upper low moving inland across southern California tonight. Latest models are trending toward the low digging further south with an open wave across the plains as the surface low and associated fronts move east. Model trends for significant snow has further decreased with the main concern Monday night into Tuesday to be where the dry slot develops and how far north and northeast the drier air will reach that will influence snow totals. Tonight surface high pressure ridges southeast that will bring clearing and light winds across the north, while further southwest clouds redevelop with a few flurries or light snow into the far southwest before daybreak Monday. The models are trending more progressive with this system where timing, the dry slot and snow totals will likely still change. The model spread creates a potential range of impacts where a Winter Storm Watch is hosted for the north central into the southwest to include the Interstate 80 corridor along and east of Big Springs from Monday evening (6 PM CST/5 PM MST) to midnight CST Tuesday night. Snow is expected to develop into the far southwest late tonight into Monday morning with light snow from a trace to .1 tenths of an inch. Temperatures tonight will fall into the teens north to around 20 far southwest. Monday forecast trended toward the 12Z NAM solution where the 18Z run shows less of a dry slot developing into the southwest. Will leave going forecasted snow totals as is for a look at the 00Z run before further changes. Monday the clouds will spread north and overspread the area. There will be a mixture of precipitation across the southwest into the north central as daytime temperatures reach the upper 20s far north to middle 30s southwest. Monday night all precipitation transitions to all snow as low temperatures fall into the teens. .LONG TERM...(Tuesday through Sunday) Issued at 216 PM CST Sun Dec 27 2020 Tuesday remains in question as to how the upper low/trough evolves and moves east. The surface front will extend southwest through western Nebraska that could be a focus for higher snow totals during the day as the northern and southern stream phase together and moves east overnight. The snow will end late Tuesday night into Wednesday morning from the west to east as the winds turn northwest with lows dropping into the teens. Wednesday and beyond dry conditions return and temperatures to slowly moderate from lows in the middle 20 to mid 30s Wednesday to seasonal temperatures to start the New Year. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1114 PM CST Sun Dec 27 2020 VFR conditions will continue through Monday afternoon. The major concern will the approach of the next winter system. This system will track from southwest to northeast across north central Nebraska from Monday evening through Tuesday. Lowering of ceilings are expected in advance of the system at KLBF Monday afternoon. Precipitation will not begin to fall until after 00Z Tuesday beginning as light snow across LBF. Snow will not impact KVTN until after 06Z Tuesday. Expect reductions in visibility and slippery runways due to snow. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Monday evening through Tuesday evening for NEZ005>010-025>029-036>038-057-059. && SHORT TERM...Keck LONG TERM...Keck AVIATION...Kulik
Hazardous weather outlook, Dec 27, 2:08 PM MST, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 308 PM CST Sun Dec 27 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-282115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 308 PM CST Sun Dec 27 2020 /208 PM MST Sun Dec 27 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Light snow chances tonight in far southwest Nebraska affecting Chase and Hayes counties. Trace snowfall amounts are possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A winter storm will affect the area Monday late afternoon into late Tuesday night. A wintry mix of precipitation will transition to all snow Tuesday. Highest confidence for snow accumulations will extended in areas along and north of Interstate 80. Snowfall amounts of 3 to 5 inches are expected at this time with some locally higher amounts. Areas of patchy fog are also possible Monday afternoon and evening in southwest Nebraska. A Winter Storm Watch will be in affect from 6 pm CT Monday until 12 am CT Wednesday. Refer to the latest statements and updates to forecast products for full details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Winter Weather Advisories in Nebraska, 2020Every winter weather advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.